American Psychiatric Association. For many drugs, it is not known through what mechanism they produce acute mental deterioration.
My colleague, Dr. CNS toxicity and its avoidance.
Arch Gen Psychiatry 1987; 44: Arch Gen Psychiatry 1981; 38: JAMA 1994; 271: J Am Geriatr Soc 1995; 43: Devlin, delirium due to abrupt discontinuation of medications that needs appropriate weaning is another concern. New York: Detecting delirium among hospitalized older patients.
Cite article How to cite? The immune-neuro-link and the macrophage: Drugs that cause psychiatric symptoms.
Asystole complicating physostigmine treatment of tricyclic antidepressant overdose. Am J Physiol 1984; 246: Lacomis D, Samuels MA. Cognitive impairment after intensive care unit admission: Drug intoxication, acute illness and other Stressors can produce delirium, a common complication of hospitalisation in older patients, particularly those with dementia.
Drugs 2012; 72 11: Ann Emerg Med 1980; 9: Acute delirium associated with ciprofloxacin administration in a hospitalized elderly patient. Prior ICU studies attempting to evaluate the association between anticholinergic medication exposure and delirium occurrence have suffered from important methodological limitations and have yielded inconclusive results.
Therefore, clinicians should focus on delirium prevention and risk reduction strategies. Snipping the thread of life: Neuropsychiatric adverse drug reactions: